Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes rashes on the buttocks of a child despite being potty trained?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2922 Questions
Question
My 5 year old daughter has had this rash on her bottom (cheeks and back of upper leg) since last Wednesday. No where else on body. Called doc and they said yeast infection (They didn't see her, just by description). Two days ago, it still wasn't better so I took her to our walk in clinic and the doctor said it was probably excema, but he didn't sound very sure. She has never had it before. She has no other symptoms, no fever, no diarehha. She has been potty trained for a long time so its nothing to do with diapers.They gave me a steroid cream to put on it. It still doesn't look better today. Does this look like eczema and how long before it clears up with cream?
Mon, 14 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Seems to be eczema, topical steroid & moisturising cream

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
I have gone through your complaints and reviewed the attached photographs.
It seems to be eczema.
I would recommend you to apply topical steroid like mometasone cream on the affected areas twice daily along with application of a moisturising cream containing white soft paraffin on the entire buttocks and upper thighs 2-3 times in a day.
She has been prescribed which steroid?
It usually takes around 2 weeks to go away.
Regards
Dr Asmeet
Above answer was peer-reviewed by
 
Follow-up: What causes rashes on the buttocks of a child despite being potty trained? 1 hour later
Yes we have a steroid cream which we started yesterday morning. She just got home from preschool and it looks worse since putting the steroid on. Can the steroid cream make it worse?
 
 
Answered by Dr. Asmeet Kaur Sawhney 9 hours later
Brief Answer:
Steroid cream won't worsen it

Detailed Answer:
Steroid cream won't worsen it.
It will take some time for steroid cream to act and results can be seen after 4-5 days.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor